MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, a type 1a endoleak was identified (exact date of event is unknown).It was reported that an intervention was completed with an non- endologix stent (medtronic).No further information was provided.As of the date of this report, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 1a endoleak, migration of the suprarenal stent of 15mm, sac growth, type 2 endoleak, and partial collapse of the infrarenal stent.The 1a endoleak, migration of the suprarenal stent, sac growth and partial collapse of the infrarenal stent were most likely user related due to the off-label neck anatomy.The ir angle of 85 degrees should be less or equal to 60 degrees, as well as the short neck of 2-4mm should be equal to or greater than 15mm per the ifu.The type 2 endoleak is anatomy related and is a non-device related failure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8525447
Report Number2031527-2019-00192
Device Sequence Number14170393
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)150306
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2015
Device Model NumberA25-25/C95-O20 V
Device Lot Number1214253-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT 1053205-004; VELA INFRARENAL, LOT 1164361001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR